Alert archive / North Dakota / Wind Chill Advisories in 2008
Wind Chill Advisory 2, NWS Bismarck, ND
NWS Bismarck, ND issued this wind chill advisory at Jan 18, 2008, 2:29 AM MST for 32 counties in North Dakota. It took effect at Jan 18, 2008, 3:00 AM MST. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2008, 2:29 AM MST (09:29 UTC)
- In effect from
- Jan 18, 2008, 3:00 AM MST
- Expired
- Jan 19, 2008, 8:00 AM MST
- In force
- 29 hr
- Issued by
- NWS Bismarck, ND
All 32 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 652 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KBIS 180929 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 329 AM CST FRI JAN 18 2008 ...WIND CHILL ADVISORY IS IN EFFECT TODAY THROUGH EARLY TONIGHT... .ARCTIC AIR WILL BRING VERY COLD TEMPERATURES RANGING FROM 5 BELOW ZERO TO 5 ABOVE ZERO TODAY. THESE VERY COLD TEMPERATURES COMBINED WITH BRISK NORTHWEST WINDS OF 15 TO 30 MPH WILL CREATE WIND CHILL TEMPERATURES OF 20 TO 40 BELOW TODAY INTO EARLY TONIGHT. MOTORISTS SHOULD BE PREPARED FOR THE VERY COLD AIR AND CARRY A WINTER SURVIVAL KIT. NDZ001>005-009>013-017>023-025-033>037-041-042-044>048-050-051- 181800- /O.CAN.KBIS.WW.Y.0001.000000T0000Z-080118T1800Z/ /O.NEW.KBIS.WC.Y.0002.080118T1000Z-080119T0600Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-HETTINGER-GRANT- ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...DICKINSON...MANDAN... BISMARCK...STEELE...JAMESTOWN...MOTT...ELGIN...HETTINGER... FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 329 AM CST FRI JAN 18 2008 /229 AM MST FRI JAN 18 2008/ ...WIND CHILL ADVISORY IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT. THE WINTER WEATHER ADVISORY HAS BEEN CANCELED. ARCTIC AIR WILL BRING VERY COLD TEMPERATURES RANGING FROM 5 BELOW ZERO TO 5 ABOVE ZERO TODAY. THESE VERY COLD TEMPERATURES COMBINED WITH BRISK NORTHWEST WINDS OF 15 TO 30 MPH WILL CREATE WIND CHILL TEMPERATURES OF -20F TO -40F TODAY INTO EARLY TONIGHT. THUS A WIND CHILL ADVISORY IS IN EFFECT THROUGH MIDNIGHT TONIGHT. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ NDZ031-032-040-043-181800- /O.CAN.KBIS.WW.Y.0001.000000T0000Z-080118T1800Z/ /O.NEW.KBIS.WC.Y.0002.080118T1000Z-080118T1800Z/ GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN- INCLUDING THE CITIES OF...BEACH...MEDORA...MARMARTH...BOWMAN 229 AM MST FRI JAN 18 2008 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM MST THIS MORNING... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM MST THIS MORNING. THE WINTER WEATHER ADVISORY HAS BEEN CANCELED. ARCTIC AIR WILL BRING VERY COLD TEMPERATURES RANGING FROM 5 BELOW ZERO TO 5 ABOVE ZERO TODAY. THESE VERY COLD TEMPERATURES COMBINED WITH BRISK NORTHWEST WINDS OF 15 TO 30 MPH WILL CREATE WIND CHILL TEMPERATURES OF -20 TO -40F THROUGH LATE MORNING...THUS A WIND CHILL ADVISORY IS IN EFFECT THROUGH 11AM MST THIS MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ KS
5 follow-up statements
000 WWUS43 KBIS 181807 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1207 PM CST FRI JAN 18 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT THROUGH EARLY TONIGHT... .ARCTIC AIR WILL BRING VERY COLD TEMPERATURES RANGING FROM 5 BELOW ZERO TO 5 ABOVE ZERO TODAY. THESE COLD TEMPERATURES COMBINED WITH BRISK NORTHWEST WINDS OF 15 TO 30 MPH WILL CREATE WIND CHILL TEMPERATURES OF 20 TO 40 BELOW TODAY INTO EARLY TONIGHT. MOTORISTS SHOULD BE PREPARED FOR THE VERY COLD AIR AND CARRY A WINTER SURVIVAL KIT. NDZ031-032-040-043-181915- /O.CAN.KBIS.WC.Y.0002.000000T0000Z-080118T1800Z/ GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN- INCLUDING THE CITIES OF...BEACH...MEDORA...MARMARTH...BOWMAN 1107 AM MST FRI JAN 18 2008 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND CHILL ADVISORY. TEMPERATURES HAVE RISEN TO AROUND ZERO...WITH WINDS AROUND 15 MPH. WITH A SLOW RISE IN TEMPERATURES EXPECTED THROUGH EARLY AFTERNOON AND STEADY OR DIMINISHING WINDS...WIND CHILLS SHOULD RANGE FROM 15 TO 20 BELOW THIS AFTERNOON. THEREFORE THE WIND CHILL ADVISORY HAS BEEN CANCELLED. WIND CHILLS WILL REMAIN NEAR ADVISORY CRITERIA THROUGH THE AFTERNOON AND INTO THIS EVENING. $$ NDZ001>005-009>013-017>023-025-033>037-041-042-044>048-050-051- 190215- /O.EXT.KBIS.WC.Y.0002.080118T1800Z-080119T0600Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-HETTINGER-GRANT- ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...DICKINSON...MANDAN... BISMARCK...STEELE...JAMESTOWN...MOTT...ELGIN...HETTINGER... FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 1207 PM CST FRI JAN 18 2008 /1107 AM MST FRI JAN 18 2008/ ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... ARCTIC AIR WILL BRING VERY COLD TEMPERATURES RANGING FROM 5 BELOW ZERO TO 5 ABOVE ZERO TODAY. THESE VERY COLD TEMPERATURES COMBINED WITH BRISK NORTHWEST WINDS OF 15 TO 30 MPH WILL CREATE WIND CHILL TEMPERATURES TO 40 BELOW TODAY INTO EARLY TONIGHT. THUS A WIND CHILL ADVISORY REMAINS IN EFFECT THROUGH MIDNIGHT TONIGHT. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ TWH
000 WWUS43 KBIS 182157 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 357 PM CST FRI JAN 18 2008 ...WIND CHILL ADVISORY IN EFFECT THROUGH EARLY TONIGHT WEST... ...WIND CHILL ADVISORY IN EFFECT THROUGH 9 AM CST CENTRAL... .ARCTIC AIR WILL REMAIN OVER WESTERN AND CENTRAL NORTH DAKOTA THROUGH THE WEEKEND. TONIGHT...AN ARCTIC SURFACE HIGH PRESSURE SYSTEM WILL MOVE ACROSS THE REGION. WINDS OF 10 TO 15 MPH WILL CONTINUE IN ADVANCE OF THE HIGH...THEN DIMINISH AS THE CENTER OF THE HIGH APPROACHES LATE TONIGHT. THEREFORE WINDS SPEED WILL DROP OFF OVER WESTERN NORTH DAKOTA AFTER MIDNIGHT...BUT WILL CONTINUE AROUND 10 MPH OVER CENTRAL NORTH DAKOTA THROUGH EARLY SATURDAY MORNING. THEREFORE THE WIND CHILL ADVISORY WILL REMAIN IN EFFECT UNTIL MIDNIGHT CST IN THE WEST...AND IT WILL BE EXTENDED THROUGH 9 AM CST OVER CENTRAL NORTH DAKOTA. MOTORISTS SHOULD BE PREPARED FOR THE VERY COLD AIR AND CARRY A WINTER SURVIVAL KIT. NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-190600- /O.EXT.KBIS.WC.Y.0002.000000T0000Z-080119T1500Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER- STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN...BISMARCK... STEELE...JAMESTOWN...ELGIN...FORT YATES...LINTON...NAPOLEON... EDGELEY...ASHLEY...OAKES 357 PM CST FRI JAN 18 2008 /257 PM MST FRI JAN 18 2008/ ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 AM CST /8 AM MST/ SATURDAY... WITH TEMPERATURES FALLING TO 10 TO 15 BELOW ZERO OVERNIGHT AND WINDS AROUND 10 MPH...WIND CHILLS OF 25 TO 40 BELOW ZERO CAN BE EXPECTED TONIGHT AND EARLY SATURDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ NDZ001-009-017-018-033-041-044-190600- /O.CON.KBIS.WC.Y.0002.000000T0000Z-080119T0600Z/ DIVIDE-WILLIAMS-MCKENZIE-DUNN-STARK-HETTINGER-ADAMS- INCLUDING THE CITIES OF...CROSBY...WILLISTON...WATFORD CITY... KILLDEER...DICKINSON...MOTT...HETTINGER 357 PM CST FRI JAN 18 2008 /257 PM MST FRI JAN 18 2008/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... EXPECT TEMPERATURES OF 5 TO 15 BELOW WITH WINDS AROUND 10 MPH PRODUCING WIND CHILLS OF 20 TO 30 BELOW ZERO THIS EVENING. WIND ARE EXPECTED TO DROP BELOW 10 MPH AFTER MIDNIGHT. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ TWH
000 WWUS43 KBIS 190324 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 924 PM CST FRI JAN 18 2008 ...WIND CHILL ADVISORY IN EFFECT THROUGH 9 AM CST CENTRAL... .ARCTIC AIR WILL REMAIN OVER WESTERN AND CENTRAL NORTH DAKOTA THROUGH THE WEEKEND. WINDS HAVE DIMINISHED TO LESS THAN 10 MPH OVER MUCH OF WESTERN NORTH DAKOTA...BUT WINDS OF 10 TO 15 MPH WILL CONTINUE OVER CENTRAL NORTH DAKOTA THROUGH EARLY SATURDAY MORNING. THEREFORE THE WIND CHILL ADVISORY WILL REMAIN IN EFFECT UNTIL 9 AM CST OVER CENTRAL NORTH DAKOTA. MOTORISTS SHOULD BE PREPARED FOR THE VERY COLD AIR AND CARRY A WINTER SURVIVAL KIT. NDZ001-009-017-018-033-041-044-190430- /O.CAN.KBIS.WC.Y.0002.000000T0000Z-080119T0600Z/ DIVIDE-WILLIAMS-MCKENZIE-DUNN-STARK-HETTINGER-ADAMS- INCLUDING THE CITIES OF...CROSBY...WILLISTON...WATFORD CITY... KILLDEER...DICKINSON...MOTT...HETTINGER 924 PM CST FRI JAN 18 2008 /824 PM MST FRI JAN 18 2008/ ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND CHILL ADVISORY. WINDS HAVE DIMINISHED TO LESS THAN 10 MPH AND WILL REMAIN SO OVERNIGHT. $$ NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-191100- /O.CON.KBIS.WC.Y.0002.000000T0000Z-080119T1500Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER- STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN...BISMARCK... STEELE...JAMESTOWN...ELGIN...FORT YATES...LINTON...NAPOLEON... EDGELEY...ASHLEY...OAKES 924 PM CST FRI JAN 18 2008 /824 PM MST FRI JAN 18 2008/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ SATURDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ SATURDAY. TEMPERATURES OF 10 TO 20 BELOW ZERO COMBINED WITH WEST WINDS OF 10 TO 15 MPH WILL CREATE WIND CHILLS OF 20 TO 40 BELOW ZERO OVERNIGHT. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ JF
000 WWUS43 KBIS 190939 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 339 AM CST SAT JAN 19 2008 ...WIND CHILL ADVISORY IN EFFECT THROUGH 9 AM CST FOR CENTRAL NORTH DAKOTA... .ARCTIC AIR WITH TEMPERATURES OF 10 AND 20 BELOW ZERO COMBINED WITH NORTHWEST WINDS OF 10 TO 15 MPH...WILL CONTINUE TO CREATE WIND CHILL TEMPERATURES OF 20 TO 35 BELOW ZERO OVER CENTRAL NORTH DAKOTA. WINDS WILL DIMINISH BELOW 10 MPH BY MID MORNING...THUS THE WIND CHILL ADVISORY WILL REMAIN IN EFFECT UNTIL 9 AM CST OVER CENTRAL NORTH DAKOTA. MOTORISTS SHOULD BE PREPARED FOR THE VERY COLD AIR AND CARRY A WINTER SURVIVAL KIT. NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-191500- /O.CON.KBIS.WC.Y.0002.000000T0000Z-080119T1500Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER- STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN...BISMARCK... STEELE...JAMESTOWN...ELGIN...FORT YATES...LINTON...NAPOLEON... EDGELEY...ASHLEY...OAKES 339 AM CST SAT JAN 19 2008 /239 AM MST SAT JAN 19 2008/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ THIS MORNING FOR CENTRAL NORTH DAKOTA... .ARCTIC AIR WITH TEMPERATURES OF 10 AND 20 BELOW ZERO COMBINED WITH NORTHWEST WINDS OF 10 TO 15 MPH...WILL CONTINUE TO CREATE WIND CHILL TEMPERATURES OF 20 TO 35 BELOW ZERO OVER CENTRAL NORTH DAKOTA. WINDS WILL DIMINISH BELOW 10 MPH BY MID MORNING...THUS THE WIND CHILL ADVISORY WILL REMAIN IN EFFECT UNTIL 9 AM CST OVER CENTRAL NORTH DAKOTA. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ KS
000 WWUS43 KBIS 191510 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 910 AM CST SAT JAN 19 2008 ...THE WIND CHILL ADVISORY FOR CENTRAL NORTH DAKOTA HAS EXPIRED... .THE WIND CHILL ADVISORY FOR CENTRAL NORTH DAKOTA HAS EXPIRED. ALTHOUGH THERE WILL BE BRIEF PERIODS OF TIME DURING THE MORNING HOURS WHEN THE WIND CHILL BRIEFLY DIPS TO -30 BELOW...IN GENERAL THE WINDS SHOULD REMAIN AROUND 5 MPH AND THE RESULTING WIND CHILLS WILL SLOWLY IMPROVE. NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-191615- /O.EXP.KBIS.WC.Y.0002.000000T0000Z-080119T1500Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER- STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN...BISMARCK... STEELE...JAMESTOWN...ELGIN...FORT YATES...LINTON...NAPOLEON... EDGELEY...ASHLEY...OAKES 910 AM CST SAT JAN 19 2008 /810 AM MST SAT JAN 19 2008/ ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. THE WIND CHILL ADVISORY HAS EXPIRED FOR CENTRAL NORTH DAKOTA. $$ ABELING
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 18, 2:03 AM MST, 26 minutes earlier.
Area forecast discussion, Jan 18, 2:03 AM MST, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 303 AM CST FRI JAN 18 2008 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT... ARCTIC AIR WILL FULLY ENGULF THE FORECAST AREA TODAY WITH BRISK NORTHWEST WINDS...RESULTING IN WIND CHILL BEING THE PRIMARY CONCERN. WILL DROP THE WINTER WEATHER ADVISORY AND REPLACE IT WITH A WIND CHILL ADVISORY OVER THE ENTIRE CWA. HOWEVER...IT APPEARS THAT OUR EXTREME SOUTHWEST COUNTIES...BOWMAN/SLOPE/GOLDEN VALLEY/BILLINGS WILL BE OUTSIDE OF THE WIND CHILL CRITERIA BY 18Z THUS HAVE DECIDED TO END IT THERE AT THAT TIME. WILL ALERT THE DAY SHIFT THAT THE POTENTIAL IS THERE FOR WIND CHILL CRITERIA TO DEVELOP AGAIN THIS EVENING AND EARLY TONIGHT IN THE SOUTHWEST. ALL OTHER COUNTIES WILL CONTINUE WITH A WIND CHILL ADVISORY THROUGH 06Z SAT. WILL ALSO MENTION IN THE FORECAST ZONES AND HAZARDOUS WEATHER OUTLOOK (HWO) THAT BOTTINEAU/ROLETTE/PIERCE COUNTIES WILL EXPERIENCE WIND CHILL READINGS TO AROUND -40F A FEW HOURS THIS MORNING. RATHER THAN ISSUING A WIND CHILL WARNING AND THEN DOWNGRADING IT TO AN ADVISORY...FELT IT IS MORE EFFECTIVE AND LESS CONFUSING TO JUST MENTION NEAR WARNING CRITERIA FOR A SHORT PERIOD THIS MORNING AND KEEP THE AREA GOING WITH A WIND CHILL ADVISORY THROUGH 06Z. BOTTOM LINE IS WITH NORTHWEST WINDS OF 15 TO 25 MPH AND GUSTS TO AROUND 30 MPH AT TIMES TODAY...WIND CHILL READINGS WILL RANGE BETWEEN -20F AND -40F. LATEST WATER VAPOR IMAGERY SHOWS A SHORTWAVE TROUGH WORKING ITS WAY ACROSS THE GULF OF ALASKA THIS MORNING. THIS WAVE WILL DEVELOP AN UPPER LOW OVER BRITISH COLUMBIA TONIGHT AND MOVE SOUTH INTO IDAHO BY SUNDAY. IN DOING SO...COLD AIR WILL BE TAPPED FROM THE CURRENT HUDSON BAY LOW AND SWING DOWN ANOTHER REINFORCING PIECE OF ARCTIC AIR FOR SUNDAY. MEANWHILE...OVERALL WEATHER PATTERN SUPPORTS DRY AND FRIGID TODAY THROUGH SATURDAY. CURRENT MSAS ANALYSIS SHOWS THE ARCTIC FRONT IS BACKED UP ALONG THE ROCKY MOUNTAINS. SFC LOW PRESSURE ASSOCIATED WITH THE AFOREMENTIONED NEXT SHORTWAVE TROUGH/UPPER LOW DROPPING SOUTH FROM BRITISH COLUMBIA WILL SLIDE SOUTHEAST ALONG THE ARCTIC FRONT SATURDAY NIGHT INTO SUNDAY. UPSLOPE/EASTERLY FLOW DEVELOPS SATURDAY AFTERNOON/NIGHT. WITH THE PROXIMITY OF THE ARCTIC FRONT AND SURFACE LOW...OUR SOUTHWEST CWA WILL EXPERIENCE SOME SNOW SATURDAY NIGHT THROUGH SUNDAY AFTERNOON. EXPECTING 1 TO 3 INCHES WITH THE HIGHEST TOTALS IN THE EXTREME SOUTHWEST CORNER BORDERING MONTANA AND SOUTH DAKOTA. REST OF THE CWA OUTSIDE OF THE SOUTHWEST PORTION WILL REMAIN DRY AND VERY COLD. A 1048MB HIGH PRESSURE IS PROGGED TO BE OVER ALBERTA ON SUNDAY AND NOSING INTO NORTH DAKOTA. THIS WILL BRING THE COLDER WEATHER FOR SUNDAY. DRY BUT FRIGID SUNDAY NIGHT. .LONG TERM....MONDAY THROUGH FRIDAY... CONTINUED COLD MONDAY THROUGH WEDNESDAY AS THE POLAR VORTEX OVER THE HUDSON BAY REGION CONTINUES TO BRING SEVERAL REINFORCED SHOTS OF COLD ARCTIC AIR INTO THE NORTHERN PLAINS. SOME RELIEF/WARMING MAY BE IN SITE HOWEVER AS THE UPPER LEVEL PATTERN TRIES TO GO MORE ZONAL THURSDAY INTO FRIDAY. CHANCES OF PRECIPITATION/SNOW LOOKING MINIMAL...WITH THE BEST CHANCE TUESDAY NIGHT AS ONE OF THE REINFORCED ARCTIC AIR SHOTS/EMBEDDED TROUGHS SPIRALS AROUND THE UPPER LOW AND THROUGH THE REGION. && .AVIATION... OUR ALBERTA CLIPPER/SURFACE LOW HAS PUSHED TO THE EAST...WITH HIGH PRESSURE BUILDING INTO THE REGION. SOME LINGERING MVFR CIGS ACROSS THE SOUTHERN FORECAST AREA THIS MORNING...OTHERWISE VFR FLIGHT CONDITIONS PREVAILING ALONG WITH NORTHWEST WINDS DECREASING TO AROUND 10-20KTS. SURFACE HIGH PRESSURE WILL CONTINUE TO BUILD/PUSH SOUTH TODAY AND TONIGHT...WITH BREEZY NORTHWESTERLY WINDS OF 15 TO 25 KTS THROUGH THE AFTERNOON. SOME MVFR CIGS MAY REDEVELOP SOUTHWEST TODAY...ALONG WITH SOME LINGERING MVFR CIGS THIS MORNING SOUTH CENTRAL AND SOUTHEAST (BIS AND JMS). && .BIS WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT FOR NDZ001>005-009>013-017>023-025-033>037-041-042-044>048-050-051. WIND CHILL ADVISORY UNTIL 11 AM MST THIS MORNING FOR NDZ031-032- 040-043. && KS/NH
Hazardous weather outlook, Jan 17, 3:37 AM MST, 22 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 437 AM CST THU JAN 17 2008 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-181045- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 437 AM CST THU JAN 17 2008 /337 AM MST THU JAN 17 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND WESTERN NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT AN ALBERTA CLIPPER WILL MOVE ACROSS THE STATE THIS AFTERNOON AND EARLY TONIGHT FOLLOWED BY AN ARCTIC HIGH PRESSURE SYSTEM. LIGHT SNOW WILL DEVELOP THIS AFTERNOON AND EVENING...WITH 1 TO 3 INCHES OF NEW SNOW LIKELY BY FRIDAY MORNING. STRONG WINDS WILL DEVELOP IN WESTERN NORTH DAKOTA THIS AFTERNOON AND SPREAD TO CENTRAL NORTH DAKOTA IN THE EVENING. THE COMBINATION OF LIGHT SNOW AND STRONG WINDS WILL CAUSE BLOWING SNOW REDUCING VISIBILITIES AND MAKING TRAVEL HAZARDOUS. IN ADDITION THE WIND CHILL INDEX WILL DROP TO 20 TO 40 BELOW BY FRIDAY MORNING. A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN NORTH DAKOTA THIS AFTERNOON...AND FOR WESTERN AND CENTRAL NORTH DAKOTA FOR TONIGHT AND FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY...SATURDAY...AND SUNDAY TEMPERATURES WILL BE WELL BELOW NORMAL AND EVEN WITH LIGHT WINDS...WIND CHILLS WILL BE BITTERLY COLD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Chill Advisories in North Dakota, 2008Every wind chill advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.